Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 149, NWS Nashville, TN

July 28, 2015Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 28, 2015, 4:38 PM CDT for Rutherford County, Williamson County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2015, 4:38 PM CDT (21:38 UTC)
Expired
Jul 28, 2015, 5:00 PM CDT
In force
22 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1085 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1085 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS54 KOHX 282138
SVROHX
TNC149-187-282200-
/O.NEW.KOHX.SV.W.0149.150728T2138Z-150728T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
438 PM CDT TUE JUL 28 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER 
  NOLENSVILLE...OR 12 MILES EAST OF FRANKLIN...MOVING SOUTH AT 30 
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ALMAVILLE AROUND 445 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ROCKVALE...EAGLEVILLE AND TRIUNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3602 8642 3574 8627 3569 8654 3570 8663
      3569 8664 3570 8667 3571 8668 3571 8675
      3570 8675 3571 8677 3570 8677 3574 8687
      3595 8683 3598 8665 3597 8662 3599 8661
TIME...MOT...LOC 2136Z 348DEG 35KT 3594 8662 

HAIL...0.75IN
WIND...60MPH
 
$$
BW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:36 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 28, 2:36 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
236 PM CDT TUE JUL 28 2015

.DISCUSSION...
UPPER RIDGE HAS A STRONGHOLD ON MUCH OF THE AREA WITH HIGH HEAT
INDICIES PROMPTING A HEAT ADVISORY FOR A GOOD PART OF THE MID
STATE UNTIL 7 PM CDT THIS EVENING. CONVECTION HAS FIRED IN THE
AFTERNOON HEAT MAINLY ACROSS EASTERN AREAS AND ALONG THE PLATEAU
WITH MORE CONVECTION DROPPING SOUTH BOUND FROM KENTUCKY. LOOKS
LIKE A VORTICITY MAX (SHORT WAVE) WORKING DOWN FRONT SIDE OF
UPPER RIDGE. VORT MAX CURRENTLY SHOWING UP IN LASTEST RUC13 RUN
NOSING JUST SOUTH OF OHIO RIVER SOUTH OF LOUISVILLE...HEADED THIS
WAY. SHORT WAVE SHOULD ENHANCE CONVECTION OVER SOUTH CENTRAL
KENTUCKY THAT WILL WORK DOWN INTO MIDDLE TENNESSEE REMAINDER OF
THE AFTERNOON AND INTO THE EVENING. MODELS KEEP SOME CONVECTION
AROUND AFTER MIDNIGHT WITH WESTERN AREAS OF THE MID STATE FAVORED.

ANOTHER HOT DAY WEDNESDAY WITH AN INCREASED CHANCE OF RAIN AS FRONT
APPROACHES FROM THE NORTHWEST. SHOWER AND THUNDERSTORMS WILL RAMP
UP WEDNESDAY EVENING AND OVERNIGHT AS FRONT WORKS INTO THE MID
STATE. SHOWER AND THUNDERSTORM CHANCES CONTINUE SOUTHEAST HALF ON
THURSDAY BUT DRY THURSDAY NIGHT AND THROUGH THE UPCOMING WEEKEND.
UPPER RIDGE THAT HAS KEPT TEMPS ABOVE NORMAL AND HEAT INDICIES
AROUND TRIPLE DIGITS WILL FINALLY RETROGRADE ALLOWING UPPER TROUGH
TO DOMINATE FRIDAY THROUGH THE WEEKEND. NEXT CHANCE FOR RAIN LOOKS
TO BE ABOUT THE MIDDLE OF NEXT WEEK.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      76  94  75  90 /  40  30  40  30
CLARKSVILLE    75  94  72  87 /  30  30  40  10
CROSSVILLE     71  87  72  84 /  40  30  40  50
COLUMBIA       75  93  74  91 /  20  30  40  40
LAWRENCEBURG   75  90  73  90 /  30  30  40  50
WAVERLY        75  95  73  88 /  30  30  40  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ005>008-023>028-
056>062-075-093>095.

&&

BOYD
01
Hazardous weather outlook, Jul 28, 1:25 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
125 PM CDT TUE JUL 28 2015

TNZ005>008-023>028-056>062-075-093>095-291030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-DAVIDSON-WILSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-BEDFORD-WAYNE-LAWRENCE-GILES-
125 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FOR WESTERN AND CENTRAL PARTS OF
MIDDLE TENNESSEE THROUGH THIS EVENING...GENERALLY ALONG AND WEST
OF INTERSTATE 65. MAXIMUM HEAT INDEX VALUES IN THE ADVISORY AREA
TODAY WILL RANGE FROM 105 TO 108 DEGREES. HOT WEATHER SAFETY WILL
BE A TOP PRIORITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING COLD FRONT WILL BRING AN INCREASING CHANCE FOR
THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY. A FEW OF
THESE STORMS COULD BE STRONG TO BRIEFLY SEVERE. LOCALIZED DAMAGING
WIND GUSTS WILL BE THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TNZ009>011-029>034-063>066-077>080-291030-
MACON-CLAY-PICKETT-TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-
FENTRESS-CANNON-DE KALB-WHITE-CUMBERLAND-COFFEE-WARREN-GRUNDY-
VAN BUREN-
125 PM CDT TUE JUL 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX VALUES WILL RISE INTO THE 100 TO 105 RANGE THIS
AFTERNOON IN AREAS BETWEEN INTERSTATE 65 AND THE CUMBERLAND
PLATEAU. CAUTION IS ADVISED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING COLD FRONT WILL BRING AN INCREASING CHANCE FOR
THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH THURSDAY. A FEW OF
THESE STORMS COULD BE STRONG TO BRIEFLY SEVERE. LOCALIZED DAMAGING
WIND GUSTS WILL BE THE MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

In the hours before

Special weather statement, Jul 28, 3:40 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT TUE JUL 28 2015

TNZ078-079-282130-
WARREN TN-GRUNDY TN-
340 PM CDT TUE JUL 28 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY AND
SOUTHEASTERN WARREN COUNTIES UNTIL 430 PM CDT...

AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHEAST OF MCMINNVILLE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRUETLI-LAAGER...ALTAMONT...PALMER AND BEERSHEBA SPRINGS.

LAT...LON 3556 8580 3566 8567 3561 8559 3553 8556
      3553 8561 3549 8554 3543 8554 3542 8551
      3541 8551 3541 8549 3536 8551 3534 8554
      3532 8556 3531 8560 3531 8561
TIME...MOT...LOC 2040Z 316DEG 18KT 3557 8570

BW
Local storm report, Jul 28, 4:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
414 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     GOODLETTSVILLE          36.33N  86.70W
07/28/2015                   DAVIDSON           TN   CITY OFFICIAL

            GOODLETTSVILLE CITY EMPLOYEE REPORTED TREES DOWN ACROSS
            A ROADWAY. RELAYED BY NWS EMPLOYEE.

&&

EVENT NUMBER OHX1500736

11
Local storm report, Jul 28, 4:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     GOODLETTSVILLE          36.33N  86.70W
07/28/2015                   DAVIDSON           TN   CITY OFFICIAL

            GOODLETTSVILLE CITY EMPLOYEE REPORTED TREES DOWN ACROSS
            HITT LANE. RELAYED BY NWS EMPLOYEE.

&&

CORRECTED REMARKS

EVENT NUMBER OHX1500736

SHAMBURGER
Local storm report, Jul 28, 4:30 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     5 SE NASHVILLE          36.12N  86.72W
07/28/2015                   DAVIDSON           TN   NWS EMPLOYEE

            TREE BRANCHES BLOWN DOWN NEAR NASHVILLE ZOO

&&

EVENT NUMBER OHX1500739

SHAMBURGER
Local storm report, Jul 28, 4:31 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND GST     10 SE NASHVILLE         36.07N  86.66W
07/28/2015  E70 MPH          DAVIDSON           TN   TRAINED SPOTTER

            70 MPH WIND GUSTS CURRENTLY NEAR THE HAMILTON CHURCH
            AREA OF MURFREESBORO ROAD IN SOUTHEAST DAVIDSON COUNTY.

&&

EVENT NUMBER OHX1500739

31
Local storm report, Jul 28, 4:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT TUE JUL 28 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     LIGHTNING        2 NNW HENDERSONVILLE    36.33N  86.62W
07/28/2015                   SUMNER             TN   EMERGENCY MNGR

            HENDERSONVILLE MEDICAL CENTER STRUCK BY LIGHTNING. NO
            REPORTED DAMAGE WITH NORMAL OPERATIONS CONTINUING.

&&

EVENT NUMBER OHX1500740

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:26 AM CDTHeat AdvisoryOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 15 more8 hr
Jul 28, 12:48 PM CDTSpecial Weather StatementOHXMacon27 min
Jul 28, 1:34 PM CDTSpecial Weather StatementOHXWilson41 min
Jul 28, 1:39 PM CDTSpecial Weather StatementOHXSmith, Trousdale51 min
Jul 28, 2:23 PM CDTSpecial Weather StatementOHXDeKalb52 min
Jul 28, 3:09 PM CDTSpecial Weather StatementOHXSumner51 min
Jul 28, 3:27 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson33 min
Jul 28, 3:40 PM CDTSpecial Weather StatementOHXGrundy50 min
Jul 28, 3:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson33 min
Jul 28, 4:12 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson33 min
Jul 28, 5:00 PM CDTSpecial Weather StatementOHXRutherford45 min
Jul 28, 6:58 PM CDTSpecial Weather StatementOHXMontgomery32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.